MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS
Model Number ISERT 251 (+20,50 D)
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 01/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial emdr is being submitted to fda for outside us like products reporting."posterior capsule opacification" (pco) is indicated as a potential adverse event related to iol implantation, as covered under the warnings section of the product's instructions for use (ifu).Manufacturer's codes for patient health effects (clinical and impact), and device problem and component have been entered in this report.Manufacturer's codes for investigation type, findings and conclusion are pending the completion of the product investigation.Once the investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for investigation type, findings and conclusion.
 
Event or Problem Description
Implant date: (b) (6) 2020: post-operative complications; occurrence of pco more than 5 days after implantation.Visual acuity drop due to pco; permanent or negative impact on patient health expected patient impact: temporarily decreased va; health implact: temporary impairment.
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for a reportable adverse event that occurred in the usa.The report includes corrected information and additional information not available/included in the initial report.Corrected information: b3 - date of event: corrected to (b)(6) 2021.B5 - description of event and patient impact: corrected as noted.G6 - type of report: indicated as follow-up #1.H3 - corrected to indicate: device has not been returned to the manufacturer.Additional information: h6 - added codes for manufacturer's investigation: type; findings; and conclusion.The product was not returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.The product has not returned as of (b)(6) 2021.According to the pictures provided, we found some white matter like opacification.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(6), model: 251).The exact root cause was not determined.However, from our investigation, we believe this event was not caused by our product quality.Risk analysis was conducted on the product line and failure code is noted below.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description
Implant date: (b)(6) 2020.Date of event: (b)(6) 2021.Patient has developed posterior capsular opacification after implantation of iol.This resulted in drop in visual acuity.Yag ng treatment done and the condition of the patient is better than previous.

Brand Name
HOYA ISERT 251
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key11346076
Report Number3006723646-2021-00015
Device Sequence Number16325786
Product Code HQL
UDI-Device Identifier04547480450308
UDI-Public04547480450308
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberISERT 251 (+20,50 D)
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;